MAUDE Adverse Event Report: ATOS MEDICAL AB PROVOX VEGA XTRASEAL 22.5FR 12.5MM; VOICE PROSTHESIS

ATOS MEDICAL AB PROVOX VEGA XTRASEAL 22.5FR 12.5MM; VOICE PROSTHESIS
Catalog Number 7786
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/11/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation: this is an initial report.Investigation will be performed but it seems that the xtraseal that was placed was too long, causing food to drag it down.So most likely ingested (and come out the natural way).An xtraseal is typically placed in a puncture that is a bit enlarged so it could more easily dislodge, and it is designed to dislodged more easily to the esophagus.Device is not available for evaluation.
 
Event or Problem Description
This is the information that was received from the atos medical local representative: patient has now strong concerns when to try to cough strongly because of possible aspiration/ingestion.So he would like to know the possible reason and countermeasure to them.And he expect if any foods might catch the esophageal side of the extruded vp.Patient's history to event: - (b)(6) 2017; replaced vega 22.5fr 8 mm into new one (8 mm) because of leakage.- (b)(6); replaced into xtraseal 10 mm because of leakage.- (b)(6); replaced into xtraseal 12.5 mm because of leakage.A nurse reminded that the new vp seemed so long that it was extruded toward esophageal side.The doctor reminded that the status of shunt hole of the patient seemed good.- (b)(6); during dinner, the patient got stuck in his throat and (we are not sure exactly) the vp was aspirated/ingested accidentally.At that day, he went to the hospital to ask to indwell another new vp of xs 12.5 mm.As of today, the doctor has not confirmed where the missing vp is, but there are no symptoms related to aspiration on the patient.- (b)(6); at lunch, he choked over when he drunk.The vp was aspirated/ingested again.In that afternoon, he went to the hospital.Then, placed vega 10 mm.At the same day, our reps received this information.The patient would like to know the reason of aspiration/ingestion and how to keep the indwelled vp longer and stable.
 
Additional Manufacturer Narrative
Investigation: the product was not returned in this complaint, an investigation of the product is therefore not possible.Discussion: the provox vega voice prosthesis is designed with a sturdier esophageal flange than tracheal flange that will minimize the risk of aspiration thus if the vp comes loose it will most likely end up in esophagus and out the "natural way".In a healthy round te puncture the flanges give a stable fit that resist coughing/choking thus should not dislodge.One could speculate, if the te puncture is asymmetric the flanges has lost part of its support thus have less resistance to coughing and can come loose.One could also consider using provox xtraflange to reduce periprosthetic leakage.It should be unlikely that food catch the esophageal side of the extruded vp and dislodge the vp.However with excessive long vp the risk increases.It is important to try out the correct size of prosthesis to the patient.Device is not available for evaluation.
 
Event or Problem Description
This is the information that was received from the atos medical local representative: patient has now strong concerns when to try to cough strongly because of possible aspiration/ingestion.So he would like to know the possible reason and countermeasure to them.And he expect if any foods might catch the esophageal side of the extruded vp.Patient's history to event: on (b)(6) 2017; replaced vega 22.5fr 8mm into new one (8mm) because of leakage.(b)(6); replaced into xtraseal 10mm because of leakage.(b)(6); replaced into xtraseal 12.5mm because of leakage.A nurse reminded that the new vp seemed so long that it was extruded toward esophageal side.The doctor reminded that the status of shunt hole of the patient seemed good.(b)(6); during dinner, the patient got stuck in his throat and (we are not sure exactly) the vp was aspirated/ingested accidentally.At that day, he went to the hospital to ask to indwell another new vp of xs 12.5 mm.As of today, the doctor has not confirmed where the missing vp is, but there are no symptoms related to aspiration on the patient.(b)(6); at lunch, he choked over when he drunk.The vp was aspirated/ingested again.In that afternoon, he went to the hospital.Then, placed vega 10mm.At the same day, our reps received this information.The patient would like to know the reason of aspiration/ingestion and how to keep the indwelled vp longer and stable.Additional information in this follow up report, 2017-06-16: the doctor did a chest and an abdominal ct on the patient this week and found no vp remaining in his body.The doctor regarded it as being already gone-out of the body and patient seemed to be relieved.This case was closed.

Brand Name
PROVOX VEGA XTRASEAL 22.5FR 12.5MM
Common Device Name
VOICE PROSTHESIS
Manufacturer (Section D)
ATOS MEDICAL AB
kraftgatan 8
horby, SE-24 222
SW  SE-24222
MDR Report Key6629047
Report Number8032044-2017-00007
Device Sequence Number19077431
Product Code EWL
UDI-Device Identifier07331791010576
UDI-Public7331791010576
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K090455
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,consum
Initial Reporter Occupation Patient
Type of Report Initial,Followup
Report Date (Section B) 05/13/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number7786
Was Device Available for Evaluation? No
Device Age0 YR
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 05/13/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date06/09/2017
Supplement Report FDA Received Date06/20/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1